Moments of claims in a Markovian environment

Bara Kim, Hwa Sung Kim

Research output: Contribution to journalArticlepeer-review

22 Citations (Scopus)


This paper considers discounted aggregate claims when the claim rates and sizes fluctuate according to the state of the risk business. We provide a system of differential equations for the Laplace-Stieltjes transform of the distribution of discounted aggregate claims under this assumption. Using the differential equations, we present the first two moments of discounted aggregate claims in a Markovian environment. We also derive simple expressions for the moments of discounted aggregate claims when the Markovian environment has two states. Numerical examples are illustrated when the claim sizes are specified.

Original languageEnglish
Pages (from-to)485-497
Number of pages13
JournalInsurance: Mathematics and Economics
Issue number3
Publication statusPublished - 2007 May

Bibliographical note

Funding Information:
We are very grateful to the referee and the editor, Rob Kaas, for valuable comments on this paper. This research was supported by the MIC (Ministry of Information and Communication), Korea, under the ITRC (Information Technology Research Center) support program supervised by the IITA (Institute of Information Technology Assessment).

Copyright 2007 Elsevier B.V., All rights reserved.


  • Circumstance process
  • Discounted aggregate claims
  • Laplace-Stieltjes transform
  • Moments

ASJC Scopus subject areas

  • Statistics and Probability
  • Economics and Econometrics
  • Statistics, Probability and Uncertainty


Dive into the research topics of 'Moments of claims in a Markovian environment'. Together they form a unique fingerprint.

Cite this